Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Clay colored stools after having stomach infection. Had vomiting and diarrhea. Will it come back to normal?

Both of my boys (ages 2 yrs and 4 yrs) are experiencing clay colored stools. They both had a stomach bug this past weekend with both vomiting and diarrhea. The 4 year old has stools that are back to normal consistency and regularity except the clay color. The 2 year old has had 2-4 stools/day that are mashed potato consistency and clay colored (normally he has 1-2 solid stools/day). Are clay colored stools normal in children after a stomach bug with vomiting and diarrhea?
Asked On : Mon, 8 Apr 2013
Answers:  1 Views:  456
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response
hi. clay colored stools do occur because of the problems with bile. clay coloured stools in infant may be associated with serious diseases such as billiary atresia.. considering your description . i think both your boys are going to be fine in coming days.. but if the clay coloured stools are persisting then you should consult your dr.
Answered: Thu, 4 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor